MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Codes Material Opacification (1426); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Vitreous Floaters (1866); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
A non health care professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry vision close and far, cloudy vision both near and far, hard to see, not really floaters but like always looking through a fog, not happy and also laser after the surgery, there are two medical device reports associated with this patient.This report is associated with let eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating that the patient was trying a/r coated glasses and considered another opinion on the issue.
 
Additional Manufacturer Narrative
No change to the root cause or malfunction determination.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating physician tried eye drops for pupils and dryness.Patient tried driving glasses but nothing helped.
 
Event or Problem Description
Additional information received from consumer stating the surgeon saw crystallization of both the lens that were put in and the lens will be explanted.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned submerged in clear liquid in a plastic specimen jar.The lens was removed from the liquid and allowed to air dry.Solution patterns were observed on the lens upon drying.The haptics are undamaged.The lens was cleaned with klrp to remove the dried solution patterns present on the lens.The optic has very light scratches observed across the anterior optic rings.The lens was allowed to acclimate to room temperature prior to further evaluation.After acclimation to temperature, there was no visible evidence observed of glistenings within the lens.Small microscopic embedded particles were observed near the optic edge.The cosmetic imperfection was acceptable per current release criteria and would not impact the functionality of the lens.It is unknown if the embedded particles were interpreted as the complaint.A power and resolution verification of the returned lens was conducted by engineering and the lens met specification for diopter, cylinder, and resolution for a 21.0 diopter lens.Associated product information was not provided.It is unknown if qualified products were used.The root cause cannot be determined for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The file indicated that there was an issue with blurriness about six months after implants.The doctor lasered both eyes, tried eye drops for pupils and dryness and tried driving glasses.Second and third opinions were sought by the consumer.A surgeon explanted the lens performed vitrectomy.The suspect lens (1.50 cyl) 21.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a monofocal company 21.0 diopter lens.The file follow up indicated the patient cancelled follow up appointment at their office and did not wish to reschedule.No further information has been provided.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received from physician stating he can provide pictures of glistening's and patient has visually significant floaters.The patient had lens exchange with pars plana vitrectomy (ppv) on left eye.The patient still had no vision in the eye.The surgeon said the stitch was a little tight and causing the issue and the patient should be fine when the suture dissolves which has not happened yet.

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15812532
Report Number1119421-2022-02435
Device Sequence Number7015642
Product Code MFK
UDI-Device Identifier00380652418720
UDI-Public00380652418720
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.210
Device Lot Number12758590
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer11/23/2022
02/23/2023
04/12/2023
05/10/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date12/15/2022
03/20/2023
05/07/2023
06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age58 YR
Patient SexUnknown